# SDR FDEA201510173265

- Difficulty date: October 17, 2015
- Submitted: October 19, 2015
- Operation: Air carrier
- Aircraft: N320FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 47835
- Aircraft time: 976 hours, 28,421 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 31433001
- Part serial: 10200414
- Condition: Failed
- Location: Zone 100
- Stage of operation: IN
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: F

## Discrepancy

WHILE UNDERGOING A C CHECK HEAVY MX VISIT, IN THE HANGAR A FIRE STARTED IN THE CTR ACCESSORY COMPARTMENT OF THE ACFT.  TROUBLESHOOTING WAS UNDERWAY FOR THE FOLLOWING FINDING, CAC, BATTERY CHARGER BATTERY FAULT T SENSE B.  A PUSHED BACK PIN HAD BEEN FOUND & CORRECTED IN A PLUG IN THE OVERHEAT DETECTION SYS & IT WAS TIME TO VERIFY IF IT WAS A GOOD FIX.  THE MAIN BATTERIES WERE REINSTALLED & RECONNECTED.  THE INSTANT THE BATTERY SWITCH IN THE COCKPIT WAS PLACED IN, THE ON POSITION THE GROUNDING CABLE ADJACENT THE B BATTERY OVERHEATED & THE WIRE INSULATION CAUGHT FIRE.  THE BATTERY POWER SWITCH WAS IMMEDIATELY SWITCHED TO THE OFF POSITION & EXTERNAL POWER WAS REMOVED FROM THE ACFT.  A TYPE B C PORTABLE FIRE EXTINGUISHER WAS USED TO EXTINGUISH THE FIRE.  THE EXTINGUISHING AGENT WAS VACUUMED UP SO THAT ANY STRUCTURE THAT MAY HAVE BEEN EXPOSED TO A HEAT SOURCE CAN BE INSPECTED IAW THE SRM.  NON-ROUTINES TO REPLACE THE WIRES HAVE BEEN GENERATED.  THE MAIN BATTERY IS SUSPECT & HAS BEEN REMOVED FOR REPLACEMENT.
